Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 29, NWS Lake Charles, LA

May 14, 2007Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 14, 2007, 1:59 PM CDT for Vermilion Parish, Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2007, 1:59 PM CDT (18:59 UTC)
Expired
May 14, 2007, 2:30 PM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 107 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 2:05 PM CDTHAIL 0.883 E Abbeville, LAREPORTED BY TV 10 IN LAFAYETTE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1552 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 141859
SVRLCH
LAC113-141930-
/O.NEW.KLCH.SV.W.0029.070514T1859Z-070514T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 PM CDT MON MAY 14 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN VERMILION PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...KAPLAN...ABBEVILLE...

* UNTIL 230 PM CDT

* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ABBEVILLE...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ABBEVILLE BY 210 PM CDT...
  7 MILES EAST OF KAPLAN BY 230 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2986 9204 3003 9197 3013 9224 2992 9232

$$

13
1 follow-up statement
000 
WWUS54 KLCH 141937
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CDT MON MAY 14 2007

LAC113-141944-
/O.EXP.KLCH.SV.W.0029.000000T0000Z-070514T1930Z/
VERMILION LA-
234 PM CDT MON MAY 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION PARISH
EXPIRED AT 230 PM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
CRITERIA.  OTHER THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHEAST 
PARTS OF THE PARISH FROM NEAR MEAUX TO ERATH.  THESE STORMS WILL BE 
CAPABLE OF VERY HEAVY RAIN...FREQUENT LIGHTNING...AND POSSIBLY SOME 
SMALL HAIL.

LAT...LON 2986 9204 3003 9197 3013 9224 2992 9232

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:39 AM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, May 14, 9:39 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
939 AM CDT MON MAY 14 2007

.UPDATE...WEAK BACK DOOR COLD FRONT FROM NORTHEAST TEXAS TO SOUTH
LOUISIANA HAS UPPER JET SUPPORT DISPLACED OVER TEXAS AND A LACK OF
SURFACE PRESSURE GRADIENT. ONLY SOME DRIER AIR OVER MISSISSIPPI
LENDS SUPPORT TO THIS BOUNDARY SO EXPECTING THIS FRONT TO COMPLETELY
DISSIPATE (FRONTOLYSIS) TODAY. MORNING LCH SOUNDING TRENDING DRIER
AND MORE STABLE THAN MODEL FCST SOUNDING. ONLY SPOTTY SHOWER/TSTM
ACTIVITY CAN BE EXPECTED LATER TODAY JUST BEFORE MAX HEATING AND
LINGERING INTO EARLY EVENING AS YESTERDAY.

SEABREEZE SHOULD BE WEAK AND NEAR THE COAST TODAY DUE TO OFFSHORE FLOW.
THIS WILL ALLOW TEMPS TO WARM AGAIN TO HIGHER THAN CLIMO VALUES
ACROSS THE I-10 CORRIDOR. INLAND, STRONG SUBSIDENCE WILL AID IN
EXCEEDING SEASONAL NORMS ONCE AGAIN. BOUNDARY LAYER CLOUD COVER
SHOULD KEEP TEMPS FROM APPROACHING RECORD HIGHS. PREVIOUS FORECAST
HAS ALL THIS AND NO CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT MON MAY 14 2007/

DISCUSSION...
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND
VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED
AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS EXPECTED.
EXPECT HIGHS IN THE UPPER 80S TO NEAR 90.

THE CHANCE FOR THUNDERSTORMS WILL GRADUALLY INCREASE TUESDAY
THROUGH WEDNESDAY AS A COOL FRONT APPROACHES THE REGION. THE
HIGHEST CHANCE WILL BE AHEAD AND ALONG FROPA WED AFTERNOON AND
EVENING. DEPENDING ON TIMING...IT LOOKS LIKE INLAND SE TX/C LA
WILL RECEIVE A BIT MORE RAINFALL THAN THE I-10 CORRIDOR...MAINLY
DUE TO THE LOSS OF DAYTIME HEATING BY THE TIME IT NEARS THE COAST.
ANY RATE...WENT WITH 50% FOR THIS TIME PERIOD. THE TSRA WILL LINGER
ACROSS THE COASTAL WATERS OVERNIGHT...AND GRADUALLY DIMINISH THU
MORNING.

POST FRONTAL WEATHER WILL BE RATHER PLEASANT...WITH AFTERNOON
HIGHS KNOCKED DOWN TO A RESPECTABLE LOWER/MID 80S THU-FRI...WITH THE
MID/UPPER 50S TREATING EARLY RISERS FRI-SAT.

THE MAIN EMPHASIS OF THE HIGH WILL BE AFFECTING THE SE UNITED
STATES...WHICH WILL COMMENCE RETURN FLOW OVER SE TX BY SAT.
HOWEVER...ENOUGH RIDGING WILL BE IN PLACE OVER C AND SC LA TO KEEP
OVERNIGHT LOWS SUN A FEW DEGREES COOLER. IT WILL STILL BE RATHER
PLEASANT OVER MOST OF THE AREA.

INDICATED A SLIGHT CHANCE OF SHRA/TSRA RETURNING FOR NEXT MON IN
THE GRIDS...WHICH WILL APPEAR IN THE TEXT FORECAST FOR THIS
AFTERNOON FORECAST PACKAGE.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  89  70  87  67 /  20  20  30  20
KBPT  88  70  86  68 /  20  20  30  20
KAEX  90  68  87  65 /  20  20  30  20
KLFT  90  69  87  66 /  20  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

JS
Hazardous weather outlook, May 14, 3:30 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 AM CDT MON MAY 14 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
330 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
HIGH PRESSURE AT THE SURFACE AND ALOFT WILL KEEP LIGHT AND
VARIABLE WINDS OVER THE REGION TODAY...WITH ONLY ISOLATED
AFTERNOON SHOWERS AND THUNDERSTORMS EXPECTED. NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY AS A COOL
FRONT APPROACHES THE REGION...WITH COOLER AND DRIER AIR EXPECTED
THURSDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:48 PM CDTSevere Thunderstorm WarningLCHCameron27 min
May 14, 1:47 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary28 min
May 14, 2:01 PM CDTSevere Thunderstorm WarningLCHIberia29 min
May 14, 3:06 PM CDTSevere Thunderstorm WarningLCHSt. Mary24 min
May 14, 3:29 PM CDTSevere Thunderstorm WarningLCHSt. Mary31 min
May 14, 3:39 PM CDTSevere Thunderstorm WarningLCHEvangeline36 min
May 14, 4:58 PM CDTSevere Thunderstorm WarningLCHCalcasieu32 min
May 14, 5:09 PM CDTSevere Thunderstorm WarningLCHSaint Landry36 min
May 14, 5:28 PM CDTSevere Thunderstorm WarningLCHCameron32 min
May 14, 5:39 PM CDTSevere Thunderstorm WarningLCHCalcasieu36 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.